I'm currently in the early stages of Rippetoe's Starting Strength program, and I've been put on 80mg Accutane a day for mild acne on my neck/back. I have a few questions and concerns.
1.) Firstly, my Doctor said to stay away from vitamin A, and that I can no longer take a multivitamin and so on. He also said to stay away from foods that are high in fat and cholesterol, but I eat eggs every day, yolk too. Will this be an issue? I'm 6'4'' 205 lbs, by the way.
2.) Protein shakes. If I mix protein in water/milk every day, will that effect the Accutane course?
3.) For those of you who've been on Accutane, do you have any general suggestions regarding diet or just overall tips while working out?
Thanks a lot,
Thread: Accutane, Diet and Protein
01-20-2011, 06:22 PM #1
Accutane, Diet and Protein
01-20-2011, 06:28 PM #2
- Join Date: Oct 2008
- Location: Melbourne, Australia
- Stats: 5'9", 152 lbs
- Posts: 2,228
- Rep Power: 11900
2.) Absolutely not. This is exactly the same as getting your protein from a tub of CC, yoghurt, chicken breast, etc.
3.) Stay away from alcohol, strap up any minor cuts before a workout. On Accutane you bleed a ****load more than usual and your skin is a lot more sensitive. I remember getting great big cuts on my arms just from brushing up against a tree or something. One day I had a small cut on my finger and was doing deadlifts, as soon as the blood started pumping, I was gushing everywhere (no homo). Other than the skin side effects it really shouldn't hinder your progress or affect your diet in the slightest.
Good luck with your acne!Macros for my pizzas: http://i.imgur.com/c64Sdif.jpg
Learning how to Air Traffic Control - 12/14 months down.
2015 Contest Prep Log - http://forum.bodybuilding.com/showthread.php?t=165824101
01-20-2011, 07:32 PM #3
- Join Date: Jan 2011
- Location: California, United States
- Age: 22
- Stats: 5'8", 173 lbs
- Posts: 188
- Rep Power: 61
you can still have a multi, i was on 80mg for a year and 3 months and was fine. you can eat eggs. i ate eggs nearly every day when i was on. hes more talking about bad cholesterol. why the hell would milk and protein affect you?IN FOR SRT
IN FOR SRT
IN FOR SRT
IN FOR SRT
IN FOR SRT
IN FOR SRT
IN FOR SRT
"What I want is to be number one."
"You have to wonder at times what you're doing out there. Over the years, I've given myself a thousand reasons to keep going, but it always comes back to where it started. It comes down to self-satisfaction and a sense of achievement."
01-20-2011, 07:37 PM #4
- Join Date: Apr 2009
- Location: United States
- Age: 32
- Stats: 6'0", 194 lbs
- Posts: 6,500
- Rep Power: 14152
01-20-2011, 07:39 PM #5
However, I started a really intense weight training program in late August which coincided with some liver problems related to my use of accutane. I'm not sure if there's a correlation between the two but I've been off it for a while now, haven't changed my workout routine and the problems are still persisting (I actually have to see a liver specialist on Tuesday because of it). Nothing really serious though, and it may be unrelated to my working out a lot. But that correlation may exist so just keep an eye on it. Good luck dude -- accutane is a real bummer.My guilty pleasure: excessive cardio.
Progress towards the 1000 lb club: 945/1000
Bulking until I hit 1000. I don't care if it takes a 40 pound weight gain. No more pussyfooting around.
"The consummate leader cultivates the moral law and strictly adheres to method and discipline; thus it is in his power to control success." - Sun Tzu
01-20-2011, 07:49 PM #6
- Join Date: Sep 2009
- Location: San Diego, California, United States
- Age: 33
- Stats: 5'6", 145 lbs
- Posts: 8,363
- Rep Power: 36506
I am currently on acccutane for mild adult acne (honestly, Im just superficial..... its n or bad at all, and I dont think any other doc would have allowed me to take it but in southern CA i think they are a little more lenient.)
I am pretty sure the amount of vit A in your multi is negligible. I am currrently on Accutane and wasnt told to stop my multi.
I also was not told to restrict my fats on either my first course of A or my second. I think your docs concern is rooted in the fallacy that dietary cholesterol affects blood cholesterol levels. Accutane is quite rough on the liver and can cause increases in your triglycerides. I recall my total cholesterol went up to 250 the first month I was on it during my first course. Remember though, Vit A is a fat soluable vitamin, so having enough fat in your diet is very important for proper absorption.
You might get sore joints. II have been on it less than a month and havent had this yet, but my first course I had it bad. Walked around the block one morning and a few hours later could barely get out of my car for work.
Best things to arm yourself with:
clarisonic mia. google it, it is my best friend. Use every AM and PM
aquaphor for the lips and cuts (great healing ointment)
a REALLY good body lotion (hempz is good, get it from tanning salon)
good eye drops if you wear contacts. Keep your eyes moist.
Drink LOTS of H2O.
Best of luck!What's Spicy Training For?? LIFE MOTHER F-ER!
01-20-2011, 08:29 PM #7
Thanks for all the replies, everyone. My doctor said to avoid vitamin A due to possible toxicity, as accutane, though controlled, is essentially poisonous levels of vitamin A and could mess with the liver. That seems somewhat legitimate, especially if I were to take a multivitamin in addition to 80mg of accutane a day. But I likely won't be cutting out, say, broccoli.
Though I was definitely skeptical of the cholesterol/fat-heavy foods, as there seems to be a lot of conflicting opinion regarding that.
01-21-2011, 09:15 AM #8
Upon some further research, I found that I don't need to worry about plant sources of Vitamin A (which are beta-carotene), they can't cause vitamin A toxicity because the conversion is tightly regulated by the body. But I should still avoid the actual multivitamin.
In addition, dietary cholesterol is somewhat weakly linked to blood cholesterol levels anyway. I think he's being hypervigilant with the fat/cholesterol business because he's probably paranoid about my lipid panel... even though I've found that overall calories matters much more. While possible, Accutane rarely increases cholesterol and triglycerides.
Thanks again for the replies.
By FB31T in forum NutritionReplies: 10Last Post: 02-26-2010, 02:58 PM
By zaemon in forum KetoReplies: 2Last Post: 02-24-2010, 06:42 AM
By enoch in forum Misc.Replies: 6Last Post: 04-04-2008, 01:29 PM
By Vuch in forum Teen BodybuildingReplies: 5Last Post: 11-13-2006, 11:22 PM
By kflo in forum NutritionReplies: 1Last Post: 02-24-2006, 11:58 AM